Hail, Knox
- When
- July 5, 10:30 PM CST
- Where
- Knox County, 5 mi W of Verdel
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.817, -98.300
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 5, 2:01 PM CST, 8 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 301 PM CDT TUE JUL 5 2005 .DISCUSSION... THE UPPER AIR ANALYSIS FROM THIS MORNING SHOWED AN UPPER LEVEL RIDGE ACROSS THE WESTERN CONUS WITH MEAN TROF TO THE EAST. GENERAL FLOW WAS NORTHWESTERLY ACROSS THE PLAINS WITH A NUMBER OF MID LEVEL SHORTWAVE TROFS ANALYZED. OTHERWISE...SURFACE HIGH PRESSURE WAS RIDGING IN FROM THE NORTH. SOME ISOLATED CONVECTION HAS FIRED IN SOUTH CENTRAL NEBRASKA WHERE NO LID WAS INHIBITING GROWTH...AND DAYTIME HEATING HAD CREATED AN UNSTABLE ENVIRONMENT. DONT EXPECT THIS ACTIVITY WILL ENCROACH INTO THE CWA...AND WILL PROBABLY DIE OFF TOWARD SUNSET. IN THE SHORT TERM...POTENTIAL FOR CONVECTION TONIGHT IS THE MAIN CONCERN. NAM AND GFS SOMEWHAT SIMILAR WITH QPF FIELDS OVERNIGHT... AND GENERALLY CANNOT RULE OUT CONVECTIVE ACTIVITY WITH SHORTWAVE ENERGY PASSING THRU AND ISENTROPIC UPGLIDE. FORCING APPEARS RATHER WEAK...BUT PROGGED CONDENSATION PRESSURE DEFICITS ARE PRETTY LOW AND WONT TAKE GREAT EFFORT TO SATURATE THE AIRMASS. WILL THEREFORE BUMP UP POPS A BIT GENERALLY ON THE WESTERN PERIPHERY TONIGHT. SOME QUESTION THOUGH AS TO HOW THE SCENARIO WILL DEVELOP WEDNESDAY AS THE NAM TRIES TO EXPAND PCPN EASTWARD THRU THE DAY AND PLACES GREAT EMPHASIS OVER THE NORTHERN CWA. THE GFS IS LESS BULLISH...BUT DOES PAINT SOME QPF NEARBY THE CWA. AT THIS POINT...FAVOR A DRY FORECAST. FOR THURSDAY...DRY FORECAST CONTINUES AS THE UPPER LEVEL RIDGE BUILDS INTO THE NORTHERN AND CENTRAL PLAINS. IN THE EXTENDED PERIODS...SEE LITTLE REASON TO DEVIATE MUCH FROM THE GOING DAY 4-7 FORECAST AS THE MODELS SHOW OUR AREA STILL UNDER THE INFLUENCE OF THE UPPER RIDGE. HOWEVER...DID BUMP UP HIGHS A FEW DEGREES DAYS 5-7. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 445 PM CDT TUE JUL 5 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-061000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 445 PM CDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PARTS OF EASTERN NEBRASKA THIS EVENING AND AGAIN ON WEDNESDAY OVER EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THERE WILL CONTINUE TO BE A SMALL CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR WEDNESDAY. FOBERT
The Sioux Falls radar (KFSD), 154 km away, was scanning. The volume nearest the first event began at 04:28 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467564.